Dec 05, 2009
What a week!
I was given a corticosteroid injection at the start of last month, and to be honest, it DID help for a short while. It made the hip joint numb and it felt quite cold inside the joint. It's hard to actually describe it, but it wasn't as though I couldn't move it - although I was limping straight after the injection!
Went to the hospital for the follow-up appointment..consultant there says that any relief of pain, however brief, is good. He looked at my pain diary and explained that the reaction of the pain from the steroid is typically diagnostic of a tear in the cartilage.
Well it would explain the clicking that I get, but why would it have started 2 YEARS after I injured it?? Did I damage it that badly? Have I overused it? Is it because I'm hypermobile? I don't know, but I have another few agonising months til anyone knows.
And I have to tell my boss at work that I'm going to have this arthroscopy some time, but I'm not going to mention anything to her till I get the letter. And she will be happy to know that I might be using crutches. And be off work for a few months and leaving everyone else in the lurch.
That's all of my family members who have been in hospital over the past 6 years.
2003 - my nan who had a triple heart bypass
2005 - my grandad who had a double heart bypass
June 2008 - my mum who went to have tests for MS (which she has)
2009 - my stepdad who had total hip replacement
2009 - my grandad (same one) who had a stent/had a TIA